advertisement
Question
Posted by: van | 2005/11/30

Tremor

Good day, I am a 37 yr old male. I have an Essential or Familiar tremor in my hands. I have had this for the last 23 years. My father had it and my sister has got it. I have done some research and have an understanding that not much can be done about it. However, I also have a very slow pulse. My resting pulse is usually between 34 and 40. Im also not very fit. In order to control the tremor, a doctor once prescribed Inderal. 40mg - 150mg. This was no good because it took my pulse rate even lower. Having this tremor is very awkward and emabrrasing at times. My question is: What can be done for my pulse rate that I don`t suffer from so much fatigue but at the same time that I don`t take anything to cause my tremor to worsen.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Dear Van,

You have a real problem here. A member of my family is similarly affected, and so far we have found nothing other than beta blockers to be of any use. Fortunately, slow pulse was not a problem for us.

Unfortunately for you, beta blockers are the mainstay of treatment. There are a few other options, such as certain anticonvulsants used in the treatment of epilepsy. These, however, can have many side effects, and are often not well tolerated. Gabapentin and even botulinus toxin have been tried, but found to have little or no benefit.

With your particular problem of bradycardia (slow pulse) plus essential tremor, I can only suggest that you consult a neurologist, if you have not already done so. I regret that I cannot help you more than this, but wish you good luck in you pursuit of a cure.

HeartDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement